Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 23, 2004, 9:16 PM CDT for Cameron Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2004, 9:16 PM CDT (02:16 UTC)
- Expired
- Sep 23, 2004, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 240216 TORLCH LAC023-240300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CDT THU SEP 23 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... CAMERON PARISH IN SOUTHWEST LOUISIANA * UNTIL 1000 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SABINE NATIONAL WILDLIFE REFUGE...MOVING NORTHWEST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHWESTERN CAMERON PARISH AT 930 PM CDT THIS TORNADO IS WRAPPED IN RAIN - IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TAKE COVER NOW TORNADOS AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2983 9379 2984 9345 3005 9351 3006 9373 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 1:58 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Sep 23, 1:58 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT THU SEP 23 2004
.DISCUSSION...
THIS ROUND OF FORECAST IS BASED ON THE CURRENT NATIONAL HURRICANE
CENTER FORECASTS OF THE TRACK OF THE CENTER OF TROPICAL STORM IVAN.
THE CENTER IS EXPECTED TO MOVE ASHORE THIS AFTERNOON OR EVENGING
OVER WESTERN PARTS OF THE COAST OF THE FORECAST AREA. FORECAST
TRACK THEN MOVES THE CENTER NORTHWEST ACROSS SOUTHEAST TEXAS THROUGH
SUNRISE FRIDAY. WEAKENING LOW IS SUPPOSED TO DRIFT OVER THE
SOUTHEASTERN QUARTER OF TEXAS THROUGH SUNDAY.
RADAR IMAGERY INDICATES PRECIPITATION COVERAGE HAS BEEN ON THE
INCREASE THE PAST FEW HOURS. BEFORE SUNRISE EXPECT THAT MOST OF THE
AREA WILL GET A GOOD COVERAGE OF PRECIPITATION WITH SOMEWHAT LESS
COVERAGE EXTREME EAST PART. HEAVY RAINS WILL BE POSSIBLE NEAR THE
TRACK OF THE CENTER OF THE TROPICAL STORM.
MOISTURE SHOULD REMAIN HIGH FRIDAY MAKING FOR HIGH POPS EXCEPT FOR
THE EAST PARTS OF THE AREA. AN EAST TO WEST DRYING TREND SHOULD SET
IN BY SATURDAY SO THAT POPS WILL BE DOWN TO THE CHANCE CATEGORY
SATURDAY AND SUNDAY.
WILL CONTINUE THE FLOOD WATCH OVERNIGHT FOR SOUTHEAST TEXAS...
SOUTHWEST AND SOUTH-CENTRAL LOUISIANA. THERE WILL PROBABLY BE A
TROPICAL STORM WARNING FOR PARTS OF THE FORECAST AREA FROM THE
NATIONAL HURRICANE CENTER. FOR INFORMATION ABOUT POSSIBLE COASTAL
FLOODING...SEE THE LATES TROPICAL STORM LOCAL STATEMENT.
&&
.AVIATION...
THROUGH 18Z FRIDAY...FORECASTS CALL FOR MARGINAL VFR CONDITIONS
FOR LOW CEILINGS AND LOW VISIBILITIES IN RAIN. IFR CONDITIONS ARE
EXPECTED TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
LCH 72 85 71 88 / 70 70 30 30
BPT 71 83 71 88 / 70 80 30 40
AEX 70 86 69 87 / 70 50 30 30
LFT 73 85 69 88 / 50 40 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING LAZ051>055.
FLOOD WATCH TONIGHT LAZ041>045-051>055.
TX...TROPICAL STORM WARNING TXZ215-216.
FLOOD WATCH TONIGHT TXZ180>182-201-215-216.
CW...TROPICAL STORM WARNING GMZ450-455-470-475.
&&
20Hazardous weather outlook, Sep 23, 5:22 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CDT THU SEP 23 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 522 AM CDT THU SEP 23 2004 .DAY ONE...TODAY AND TONIGHT... TROPICAL STORM IVAN WILL MOVE ACROSS THE COASTAL WATERS TODAY WITH EXPECTED LANDFALL ALONG THE JEFFERSON COUNTY COAST EARLY THIS EVENING. HEAVY RAINFALL WILL BE LIKELY SOUTH OF INTERSTATE 10 IN LOUISIANA AND ALL OF SOUTHEAST TEXAS THROUGH TONIGHT. RAINFALL AMOUNTS WILL AVERAGE 2 INCHES WITH ISOLATED AMOUNTS UP TO 5 INCHES OR MORE. COASTAL FLOODING WILL ALSO BE POSSIBLE WITH STORM SURGE OF 2 TO 4 FEET...ESPECIALLY IN THE SABINE LAKE AND CALCASIEU LAKE BASINS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE IN THE STRONGER STORMS ASSOCIATED WITH THE RAINBANDS OF IVAN. MORE INFORMATION CAN BE FOUND IN THE TROPICAL STORM LOCAL STATEMENT ISSUED BY THIS OFFICE UNDER PIL NEWHLSLCH OR WMO HEADER WTUS84 KLCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SOME HEAVY RAINFALL WILL BE POSSIBLE IN THE MORNING HOURS OF FRIDAY AS TROPICAL STORM IVAN MOVES INLAND AND WEAKENS. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY WITH DRY WEATHER EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE POSSIBLE TODAY OR TONIGHT. RUA
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.